Alert archive / New York / Flash Flood Warnings in 2024

Flash Flood Warning 49, NWS Binghamton, NY

August 9, 2024Susquehanna County, Wayne County, Pennsylvania; 4 counties in New York

NWS Binghamton, NY issued this flash flood warning at Aug 9, 2024, 1:33 PM EDT for Susquehanna County, Wayne County, Pennsylvania; 4 counties in New York. It was in force for 4 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2024, 1:33 PM EDT (17:33 UTC)
Expired
Aug 9, 2024, 5:30 PM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Broome County, NY, Chenango County, NY, Delaware County, NY, Otsego County, NY, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 73 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 2:30 PM EDTFLASH FLOODWells Bridge, NYSection of Route 7 between Otego and Unadilla washed out.
Aug 9, 2:39 PM EDTFLASH FLOOD2 Sse Deposit, NYWater on Route 17. Not enough to close the road but enough for drivers to slow down. Creek flooding also near the area.
Aug 9, 2:40 PM EDTFLASH FLOOD3 Ese East Branch, NYBurnwood Road washed out.
Aug 9, 2:53 PM EDTFLASH FLOOD1 Ene Hickory Grove, PAState Route 171 shut down due to flooding.
Aug 9, 3:14 PM EDTFLASH FLOOD4 Nne Sanford, NYPortions of Sanford Road washed out. Debris in other places. Road is closed.
Aug 9, 3:16 PM EDTFLASH FLOOD3 Nne Sanford, NYRoad closed due to flooding.
Aug 9, 3:19 PM EDTFLASH FLOODClifford, PAWater over bridge on SR 106 near Airport Road.
Aug 9, 3:40 PM EDTFLASH FLOOD3 W Masonville, NYButts Road closed due to water over roadway.
Aug 9, 3:58 PM EDTRAIN 2.35Nineveh, NY
Aug 9, 4:00 PM EDTRAIN 21 Nnw Susquehanna, PA
Aug 9, 4:00 PM EDTRAIN 2.47Equinunk, PA
Aug 9, 4:02 PM EDTRAIN 2Masonville, NYSince 7 am Friday. Measurement from 7 am Thursday to 7 am Friday was 1.74 inches.
Aug 9, 4:30 PM EDTFLASH FLOOD3 S Starruca, PAFollowup from Wayne Co EM and Preston Twp Supervisor. Intense damaging flash flood along Leach Creek Road. 2000 pound blocks torn from bridge and swept 200-300 ft downstream. Plug pipes and 3 foot wide trenches torn up along road. Just past Twp line towards St
Aug 9, 4:39 PM EDTFLASH FLOODThompson, PANumerous homes and Thompson Hose Company firehouse flooded.
Aug 9, 5:36 PM EDTRAIN 3.251 Ssw Starlight, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2024-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2024-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 486 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
486 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

701 
WGUS51 KBGM 091733
FFWBGM
NYC007-017-025-077-PAC115-127-092130-
/O.NEW.KBGM.FF.W.0049.240809T1733Z-240809T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
133 PM EDT Fri Aug 9 2024

The National Weather Service in Binghamton has issued a

* Flash Flood Warning for...
  Southeastern Broome County in central New York...
  Chenango County in central New York...
  Western Delaware County in central New York...
  Southwestern Otsego County in central New York...
  Eastern Susquehanna County in northeastern Pennsylvania...
  Wayne County in northeastern Pennsylvania...

* Until 530 PM EDT.

* At 133 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 2.5 inches of 
  rain has already fallen. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Norwich, Honesdale, Walton, Deposit, Sidney, Damascus, Guilford, 
  Sanford, Susquehanna, Forest City, Edmeston, Plymouth, North 
  Norwich, Coventry, Susquehanna Depot, Oxford, Sterling, Harford, 
  Cochecton and Sherburne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4220 7564 4273 7570 4276 7517 4190 7505
      4185 7514 4181 7507 4177 7510 4175 7505
      4162 7504 4144 7519 4142 7525 4138 7526
      4137 7535 4133 7531 4124 7536 4123 7550
      4126 7544 4164 7546 4164 7574 4220 7573

FLASH FLOOD...RADAR INDICATED

$$

Kistner
2 follow-up statements
938 
WGUS71 KBGM 091804
FFSBGM

Flash Flood Statement
National Weather Service Binghamton NY
204 PM EDT Fri Aug 9 2024

NYC007-017-025-077-PAC115-127-092130-
/O.CON.KBGM.FF.W.0049.000000T0000Z-240809T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broome NY-Chenango NY-Delaware NY-Otsego NY-Susquehanna PA-Wayne
PA-
204 PM EDT Fri Aug 9 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT THIS 
AFTERNOON FOR SOUTHEASTERN BROOME, CHENANGO, WESTERN DELAWARE, 
SOUTHWESTERN OTSEGO, EASTERN SUSQUEHANNA AND WAYNE COUNTIES...

At 204 PM EDT, Doppler radar indicated heavy rain across the warned 
area. Between 2.5 and 3 inches of rain has already fallen. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Norwich, Honesdale, Walton, Deposit, Sidney, Damascus, Guilford, 
  Sanford, Susquehanna, Forest City, Edmeston, Plymouth, North 
  Norwich, Coventry, Susquehanna Depot, Oxford, Sterling, Harford, 
  Cochecton and Sherburne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4220 7564 4273 7570 4276 7517 4190 7505
      4185 7514 4181 7507 4177 7510 4175 7505
      4162 7504 4144 7519 4142 7525 4138 7526
      4137 7535 4133 7531 4124 7536 4123 7550
      4126 7544 4164 7546 4164 7574 4220 7573

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Kistner
156 
WGUS71 KBGM 092008
FFSBGM

Flash Flood Statement
National Weather Service Binghamton NY
408 PM EDT Fri Aug 9 2024

NYC017-077-092018-
/O.CAN.KBGM.FF.W.0049.000000T0000Z-240809T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chenango NY-Otsego NY-
408 PM EDT Fri Aug 9 2024

...FLASH FLOOD WARNING IS CANCELLED FOR CHENANGO AND SOUTHWESTERN 
OTSEGO COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 200 AM EDT Saturday for 
portions of central New York and northeast Pennsylvania.

&&

LAT...LON 4220 7564 4220 7542 4231 7542 4240 7512
      4190 7505 4185 7514 4181 7507 4177 7510
      4162 7504 4138 7526 4137 7535 4133 7531
      4124 7536 4123 7549 4126 7544 4164 7546
      4164 7574 4220 7573

$$

NYC007-025-PAC115-127-092130-
/O.CON.KBGM.FF.W.0049.000000T0000Z-240809T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broome NY-Delaware NY-Susquehanna PA-Wayne PA-
408 PM EDT Fri Aug 9 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT THIS 
AFTERNOON FOR SOUTHEASTERN BROOME, WESTERN DELAWARE, EASTERN 
SUSQUEHANNA AND WAYNE COUNTIES...

At 408 PM EDT, Heavy rain has moved out of the area, but water on 
creeks and streams will continue to rise over the next hour. Between 
3 and 4 inches of rain has fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Honesdale, Walton, Deposit, Sidney, Sanford, Susquehanna, Forest 
  City, Susquehanna Depot, Sterling, Harford, Waymart, Hawley, 
  Unadilla, Hancock, Windsor, New Milford, Lanesboro, Franklin, 
  Thompson and Union Dale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4220 7564 4220 7542 4231 7542 4240 7512
      4190 7505 4185 7514 4181 7507 4177 7510
      4162 7504 4138 7526 4137 7535 4133 7531
      4124 7536 4123 7549 4126 7544 4164 7546
      4164 7574 4220 7573

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Kistner

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 11:11 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 9, 11:11 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1111 AM EDT Fri Aug 9 2024

.SYNOPSIS...
Rain associated with the remnants of Debby will move through the
area today, which will result in some areas of flash flooding. Some
strong to severe thunderstorms are also possible today, along
with localized damaging winds and possible isolated tornadoes.
Dry conditions return Saturday, then spotty showers are expected
early next week. Cooler temperatures will prevail through the
period.

&&

.NEAR TERM /THROUGH SATURDAY/...
1110 AM Update:

Starting to see wind gusts of 30-40 mph at times across parts
of the area, especially across Northeast PA. Most of these wind
gusts have been embedded in heavier bands of rain. Therefore,
increased forecast wind gusts quite a bit for the remainder of
this morning through this afternoon. Cannot rule out a few
isolated gusts up to 50 mph, but coverage is not expected to be
widespread enough for a Wind Advisory at this time.

920 AM Update:

The forecast remains largely on track and minimal adjustments
were made with this update. Keeping an eye on dual threats the
remainder of this morning through this afternoon: flash flooding
and the possibility of some isolated tornadoes. A Flood Watch
remains in effect for all of Central NY and Northeast PA, and a
Tornado Watch is in effect for all of Northeast PA plus Sullivan
County in NY. As the threat for isolated tornadoes moves
northward by this afternoon, it is possible another Tornado
Watch could be needed at a later time for those areas.

4 AM Update...

The remnant surface low of Debby is located in south-central
Virginia this morning. A band of steady moderate to locally
heavy rain extends north across the western half of PA into the
Finger Lakes region, with more scattered, but still locally
heavy showers across most of NEPA and into the Catskills. The
band of steadier rain will become more sharply defined through
the morning hours as low level convergence increases ahead of
the low track.

The forecast for heaviest QPF continues to favor the heaviest
amounts across the Finger Lakes Region, a little west of an
ELM-ITH-SYR axis, where the steadiest rain will fall. Further
east, especially east of I-81, precip will be more showery
through mid morning, but localized heavy rainfall and the
possibility of training supports keeping the Flood Watch in
place as-is.

Heading into the early afternoon, a cold front and associated
upper level trough will catch up with the remnant low as it
moves into NY. The band of steadier rain will begin shifting to
the east and will become more progressive, possibly evolving
into a line of convection and trailing stratiform rainfall as it
pushes east of I-81.

The threat for isolated tornadoes remains, and has expanded
northward. Weak instability, but strong low level (0-1km) shear
late this morning and into the afternoon will favor the
possibility of quick spin-up tornadoes, perhaps with little to
no lightning. The tornado risk will be most pronounced as the
front pushes through and the precip band evolves into a line of
convection.

Rain will mostly end before midnight, with partial clearing and
patchy fog developing in its wake before dawn.

Dry conditions will persist on Saturday with seasonably cool
temperatures.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
4 AM Update...

An upper level low will move east of Lake Huron Sunday, and
into northern Maine by Monday. Cyclonic flow aloft and a few
embedded shortwave troughs will promote diurnal showers and
isolated thunderstorms both Sunday and Monday, mainly north of
the PA line. Temperatures will remain below normal, with highs
mainly in the 70s.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
4 AM Update...

A broad area of high pressure centered over the Upper Midwest is
expected to expand over our area Tuesday. Meanwhile, a weak upper-
level shortwave over the Great Lakes looks to pass by near or just
south of the region later Tuesday through Tuesday night. Not much is
expected in terms of showers though during this time with just a
slight chance (<20%) of a shower Tuesday afternoon; otherwise, skies
are expected to be partly sunny. Highs Tuesday will be mainly in the
mid and upper 70s. Lows overnight will reach the 50s under a mostly
clear sky. With winds expected to be out of the north-northwest on
Wednesday off of Lake Ontario and a few weak perturbations around
aloft, there once again is a small chance of seeing an afternoon
shower. There may be a better chance of seeing some showers as we
move into the latter part of the week, but there is little in the
way of model agreement this far out. High temperatures Wednesday
through late week look to range from the mid 70s to the low 80s
while overnight lows range from the 50s to low 60s.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Widespread rain showers are currently across the area with
varying conditions from VFR to Fuel-Alt with brief periods of
IFR. Guidance has been too low thus far with its ceilings and
visibility with the rain as much of the time early this morning
has been higher than IFR, so the forecast has been trended
upwards in both categories in the near term. Rain will continue
to overspread the area, coming down heavy at times as the
remnants of Debby move through. TEMPO groups have been added
over the next several hours to account for fluctuating IFR
conditions or worse between rain bands. A more defined band of
rain looks to move from west to east between 16Z and 21-22Z with
some gustier winds developing ahead and along it. This may also
be the best chance for thunder, outside of the storm that is
north of AVP and may make it to BGM this morning. However, with
confidence low in thunder, it's been left out during this time.
With that being said there is the potential for some LLWS
around 40-45 knots roughly 2000 ft AGL, mainly for RME, BGM and
AVP while the other terminals are borderline looking at
soundings generally after 16Z and through the afternoon.

After the heavy rain clears early this evening, there can be
some lingering showers, but gradual improving ceilings are
expected toward the end of the TAF and winds ease. If there's
enough clearing, some low stratus/fog may be possible for ELM.

.Outlook...

Saturday through Tuesday...Mainly VFR; isolated showers at
times, mainly over CNY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through late tonight for PAZ038>040-043-044-047-
     048-072.
NY...Flood Watch through late tonight for NYZ009-015>018-022>025-
     036-037-044>046-055>057-062.

&&

SYNOPSIS...BJG/MPH
NEAR TERM...BJG/MPH
SHORT TERM...MPH
LONG TERM...DK
AVIATION...DK
Hazardous weather outlook, Aug 9, 1:32 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Binghamton NY
132 PM EDT Fri Aug 9 2024

NYZ009-036-037-045-046-057-062-PAZ040-044-048-072-101745-
Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Delaware-
Sullivan-Northern Wayne-Lackawanna-Pike-Southern Wayne-
132 PM EDT Fri Aug 9 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 617 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

PAZ038-039-043-047-101745-
Bradford-Susquehanna-Wyoming-Luzerne-
132 PM EDT Fri Aug 9 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 616 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

NYZ015>018-022>025-044-055-056-101745-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Cortland-Tioga-Broome-
132 PM EDT Fri Aug 9 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

Strong to severe thunderstorms may impact portions of Central New
York later today, with damaging winds and isolated tornadoes
possible. Areas near and east of I-81 will be most favored.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

In the hours before

Local storm report, Aug 9, 11:58 AM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1158 AM EDT Fri Aug 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     Rain             1 WSW Kanona            42.38N 77.39W
08/09/2024  M3.19 Inch       Steuben            NY   Trained Spotter

&&

BJG
Local storm report, Aug 9, 12:11 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1211 PM EDT Fri Aug 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     Flash Flood      Jasper                  42.12N 77.50W
08/09/2024                   Steuben            NY   Public

            2 vehicles trapped in flood waters.

&&
Local storm report, Aug 9, 12:38 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1238 PM EDT Fri Aug 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     Rain             Penn Yan                42.66N 77.05W
08/09/2024  M2.22 Inch       Yates              NY   Public

&&

BJG
Local storm report, Aug 9, 12:44 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1244 PM EDT Fri Aug 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     Rain             Avoca                   42.41N 77.42W
08/09/2024  M4.03 Inch       Steuben            NY   Trained Spotter

&&
Local storm report, Aug 9, 1:03 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
103 PM EDT Fri Aug 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     Flash Flood      Canton                  41.66N 76.84W
08/09/2024                   Bradford           PA   Emergency Mngr

            Roads flooded.

&&
Local storm report, Aug 9, 1:23 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
123 PM EDT Fri Aug 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     Flash Flood      1 W Bath                42.34N 77.33W
08/09/2024                   Steuben            NY   911 Call Center

            Car stuck in water. People trapped.

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:52 AM EDTFlash Flood WarningBGMSusquehanna8 hr
Aug 9, 10:42 AM EDTTornado WarningBGMSusquehanna18 min
Aug 9, 11:33 AM EDTFlash Flood WarningBGMBradford, Luzerne, Susquehanna, Wyoming4 hr
Aug 9, 12:45 PM EDTFlash Flood WarningBGMLackawanna, Luzerne, Wyoming4 hr
Aug 9, 12:47 PM EDTRiver Flood WarningBGMBradford15 hr
Aug 9, 1:04 PM EDTWind AdvisoryBGMBradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more5 hr
Aug 9, 2:27 PM EDTAreal Flood WarningBGMSusquehanna4 hr
Aug 9, 3:06 PM EDTAreal Flood WarningBGMBradford3 hr
Aug 9, 3:38 PM EDTAreal Flood WarningBGMWayne6 hr
Aug 9, 4:27 PM EDTRiver Flood WarningBGMWyoming18 hr
Aug 9, 4:32 PM EDTRiver Flood WarningBGMBradford106 min
Aug 9, 4:34 PM EDTRiver Flood WarningBGMSusquehanna47 hr
Aug 9, 9:29 AM EDTFlash Flood WarningBGMChemung, Schuyler, Steuben, Yates6 hr
Aug 9, 11:13 AM EDTFlash Flood WarningBGMBroome, Chenango, Cortland4 hr
Aug 9, 12:08 PM EDTFlash Flood Warning EmergencyCatastrophic damage threatBGMSteuben6 hr
Aug 9, 12:28 PM EDTFlash Flood WarningBGMBroome, Cayuga, Chemung, Schuyler, Seneca, Tioga and 1 more6 hr
Aug 9, 12:45 PM EDTRiver Flood WarningBGMChemung15 hr
Aug 9, 12:46 PM EDTRiver Flood WarningBGMSteuben15 hr
Aug 9, 12:54 PM EDTRiver Flood WarningBGMSteuben10 hr
Aug 9, 1:34 PM EDTAreal Flood WarningBGMSteuben7 hr
Aug 9, 2:49 PM EDTFlash Flood WarningBGMDelaware, Otsego, Sullivan3 hr
Aug 9, 3:44 PM EDTAreal Flood WarningBGMDelaware5 hr
Aug 9, 4:00 PM EDTRiver Flood WarningBGMDelaware25 hr
Aug 9, 5:04 PM EDTAreal Flood WarningBGMDelaware85 min
Aug 9, 5:12 PM EDTAreal Flood WarningBGMSteuben2 hr
Aug 9, 5:34 PM EDTAreal Flood WarningBGMDelaware4 hr
Aug 9, 5:35 PM EDTRiver Flood WarningBGMBroome, Tioga10 hr
Aug 9, 6:06 PM EDTRiver Flood WarningBGMDelaware7 hr
Aug 9, 6:37 PM EDTRiver Flood WarningBGMDelaware, Sullivan7 hr
Aug 9, 7:41 PM EDTRiver Flood WarningBGMDelaware7 hr

Nearby

Flash Flood Warnings in New York, 2024Flash Flood Warnings in Pennsylvania, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.